Does Delsym cough syrup have antihistamine?

Does delsym contain antihistamine?

Basic Ingredients

Many kids’ cough medicines contain an antihistamine, decongestant and a pain reliever. The active ingredient in Delsym® Children’s 12 Hour Cough Relief is dextromethorphan, which works with the brain to help decrease the feeling that you need to cough for up to 12 hours.

What are the ingredients in Delsym cough syrup?

Drug Label InformationActive Ingredient/Active MoietyIngredient NameBasis of StrengthStrengthDEXTROMETHORPHAN (UNII: 7355X3ROTS) (DEXTROMETHORPHAN – UNII:7355X3ROTS)DEXTROMETHORPHAN30 mg in 5 mL

Is dextromethorphan an antihistamine?

Dextromethorphan is a cough suppressant. It affects the signals in the brain that trigger cough reflex. Diphenhydramine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.

Does Delsym cough syrup have aspirin in it?

Does Delsym 12 Hour Cough Liquid contain a fever reducer or pain reliever? No. Delsym contains a single active ingredient, dextromethorphan, which controls cough.

Who should not take delsym?

You should not use Delsym if you are allergic to it. Ask a doctor or pharmacist if this medicine is safe to use if you have any medical conditions. Delsym should not be given to a child younger than 12 years old. Ask a doctor before using this medicine if you are pregnant or breast-feeding.

IT IS INTERESTING:  Is Benadryl and loratadine the same thing?

Is delsym the best cough medicine?

Delsym and Robitussin are both effective at suppressing temporary cough caused by acute processes such as the common cold. They are preferred over codeine-based prescription formulations because they are non-opioid and available without a prescription.

What is the strongest OTC cough medicine?

Guaifenesin: Often known by its brand name Mucinex (Mucinex coupons | What is Mucinex?), guaifenesin is the only OTC expectorant available to help relieve symptoms from colds. It works to relieve chest congestion and is often combined with pseudoephedrine to relieve multiple symptoms.

Which is better Delsym or Robitussin?

Delsym (Dextromethorphan) is a good option for treating dry cough. It’s not safe to take with MAO inhibitors though. Breaks up mucus that causes cough. Robitussin (Guaifenesin) is a useful medicine for loosening congestion in your chest and throat, but it doesn’t last as long as other guaifenesin products.

How long does delsym take to stop cough?

A Time-Released Formula for Longer Relief

This patented time-relief formula means that Delsym® 12 Hour cough relief can help suppress your cough for up to 12 hours.

What can you not take with dextromethorphan?

View interaction reports for dextromethorphan / guaifenesin and the medicines listed below.

  • Advair Diskus (fluticasone / salmeterol)
  • Advil (ibuprofen)
  • Aspirin Low Strength (aspirin)
  • Benadryl (diphenhydramine)
  • Claritin (loratadine)
  • Fish Oil (omega-3 polyunsaturated fatty acids)
  • Flonase (fluticasone nasal)

How does dextromethorphan stop coughing?

Dextromethorphan works on the part of your brain responsible for the cough reflex, disrupting the communication between your brain and the nerves which provoke the coughing. It temporarily blocks the “lock” so that the “key” no longer fits.

IT IS INTERESTING:  Best answer: Can Benadryl cause irritability?

Can you mix antihistamine with dextromethorphan?

dextromethorphan diphenhydrAMINE

Using dextromethorphan together with diphenhydrAMINE may increase side effects such as dizziness, drowsiness, confusion, and difficulty concentrating.

Is delsym good for allergy cough?

Getting Effective Cough Relief

Even though allergy, cold and flu dry coughs have some differences, an over-the-counter medication like Delsym® 12 Hour Cough Relief can be effective. It acts on the cough center in your brain to control coughing, so it can offer up to 12 hours of cough relief regardless of the cause.

Does Delsym cough syrup make you sleepy?

Slight drowsiness/dizziness, nausea, or vomiting may occur. Rarely, some people may experience severe drowsiness/dizziness with normal doses. If any of these effects persist or worsen, tell your doctor or pharmacist promptly.

What medicine can I take with delsym?

View interaction reports for Delsym 12 Hour Cough Relief (dextromethorphan) and the medicines listed below.

  • albuterol.
  • Aleve (naproxen)
  • aspirin.
  • atorvastatin.
  • Benadryl (diphenhydramine)
  • benzonatate.
  • Claritin (loratadine)
  • gabapentin.
No runny nose